Hail, Brown
- When
- June 7, 4:44 PM CST
- Where
- Brown County, 27 mi S of Johnstown
- Measured
- 0.88 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.183, -100.067
8 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 7, 2:43 AM CST, 14 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 AM CDT MON JUN 7 2004 ...FORECAST FOCUS IS TEMPERATURES AND PRECIPITATION IN NEAR TERM... .NEAR TERM... THERMAL RIDGE BUILDS INTO FORECAST AREA TODAY WITH TEMPERATURES INTO THE CENTURY MARK OVER SOUTHERN ZONES. META BACKED OFF WITH PUSHING BOUNDARY THROUGH AS EARLY AS EARLIER RUN...CAME MORE IN LINE WITH GFS. USED BLEND OF 850MB TEMPS FOR FORECAST NOT WANTING TO GO AS HIGH AS 2M TEMPS. KEPT PRECIPITATION OUT FOR TODAY AND TONIGHT AS IF ANYTHING THAT DOES FIRE SHOULD GO ALONG WARM FRONTAL BOUNDARY WELL INTO SOUTH DAKOTA...WHERE MOISTURE POOLING AND STEEP LAPSE RATES GIVE THINGS A BETTER CHANCE. BETTER CHANCE FOR PRECIPITATION ON TUESDAY AS COOLER AIR FILTERS IN FROM NORTHWEST AND FRONTAL BOUNDARY SLIDES SOUTH INTO NORTH CENTRAL ZONES. PLACEMENT OF FRONT IS BIG QUESTION. META AND GFS COMING MORE IN LINE WITH NOCTURNAL MOVEMENTS. .LONG TERM... MADE ONLY MINOR MODIFICATIONS TO EXTENDED TO BLEND WITH SURROUNDING OFFICES. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT MON JUN 7 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-081100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 330 PM CDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A WEAK COLD FRONT WILL BECOME STALL OUT OVER THE OUTLOOK AREA OVERNIGHT...FROM SOUTHEAST SOUTH DAKOTA TO NORTHEAST COLORADO. MOST OF THE OUTLOOK AREA WILL BE CAPPED FROM THUNDERSTORM DEVELOPMENT...HOWEVER PORTIONS OF NORTH CENTRAL NEBRASKA MAY SEE A FEW ISOLATED THUNDERSTORMS LATER TONIGHT. THE BEST CHANCE FOR THUNDERSTORM DEVELOP IS NORTHEAST OF AN AINSWORTH IN ROCK COUNTY TO TO BARTLETT IN WHEELER COUNTY LINE. THESE THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY THE FRONTAL BOUNDARY WILL DRIFT TO THE SOUTH. THIS WILL PROVIDE A BETTER CHANCE FOR THE ENTIRE OUTLOOK AREA TO SEE THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND NIGHTTIME HOURS. AT THIS TIME...CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED WEDNESDAY AND THURSDAY. WITH THE FRONTAL BOUNDARY NEAR OR JUST SOUTH OF THE OUTLOOK AREA...SEVERE THUNDERSTORMS MAY OCCUR EACH DAY. THUNDERSTORM APPEAR POSSIBLE AGAIN SATURDAY AND SUNDAY AS A SURFACE FRONT BECOMES REESTABLISHED IN THE CENTRAL PLAINS. IT IS TOO EARLY HOWEVER TO DETERMINE IN THESE THUNDERSTORM WOULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MASEK
The North Platte radar (KLNX), 49 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
8 hail, 1 thunderstorm wind. Local standard time, as filed.
Visibilities were reduced to a quarter of a mile at times due to blowing dust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405795, 5405878, 5405877, 5405879, 5405880, 5405882, 5405881, 5405883, 5405884.